MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX LIGHT PLUG; SURGICAL MESH
Catalog Number 0117170
Medical Device Problem Codes Material Erosion (1214); Defective Device (2588)
Health Effect - Clinical Codes Pain (1994); Injury (2348); Disability (2371)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol perfix light plug (device #1) device may have caused or contributed to the reported event.To date no medical records have been provided.The attorney alleges the patient had to undergo various revision surgeries and medical procedures including, but not limited to various surgical procedures in an attempt to remove the eroded mesh.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Based on the limited information provided at this time, no conclusions can be made.This emdr represents the bard/davol perfix light plug (device #1).An additional emdr was submitted to represent the bard/davol perfix light plug (device #2).Should additional information be provided a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2012: the patient underwent surgery for repair of a right inguinal hernia.The bard/davol perfix light plug (device #1) was implanted to repair the hernia defect.Ni/ni/ni: the patient has had to undergo various revision surgeries and medical procedures including, but not limited to various surgical procedures in an attempt to remove the eroded mesh.On (b)(6) 2013: the patient underwent an additional surgery to repair a right femoral hernia and umbilical hernia.The bard/davol perfix light plug (device #2) was implanted to repair the hernia defect.Patient was injured severely and permanently.Patient has suffered and continues to suffer from chronic debilitating pain, as well as significant psychological stress and depression.The patient has undergone and will likely require in the further other forms of care and medical treatments.

Brand Name
PERFIX LIGHT PLUG
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key7967088
Report Number1213643-2018-03552
Device Sequence Number1394850
Product Code FTL
UDI-Device Identifier00801741031007
UDI-Public(01)00801741031007
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2017
Device Catalogue Number0117170
Device Lot NumberHUWE0298
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2018
Initial Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;